Please use this identifier to cite or link to this item: https://hdl.handle.net/11147/5664
Title: Revised distributional forms of the Laplacian and Poisson's equation, their implications, and all related generalizations
Authors: Kuştepeli, Alp
Keywords: Boundary conditions
Charge densities
Discontinuities
Electromagnetism
Poisson equation
Double layers
Publisher: Taylor and Francis Ltd.
Source: Kuştepeli, A. (2015). Revised distributional forms of the Laplacian and Poisson's equation, their implications, and all related generalizations. Electromagnetics, 35(6), 371-385. doi:10.1080/02726343.2015.1053349
Abstract: The theory of distributions of L. Schwartz is a very useful and convenient way for the analysis of physical problems since physical distributions, especially charge distributions yielding the discontinuity of the potential and boundary conditions, can be correctly described in terms of mathematical distributions. To obtain the charge distributions, the distributional form of the Laplacian is applied to the Poisson's equation; therefore, for the correct representations and interpretations, the distributional forms and their proper applications are very important. In this article, it is shown that the distributional form of the Laplacian has been presented by Schwartz and also others with a missing term, leading to confusing and wrong results mathematically, and as a result electromagnetically; and the revised, correct, and complete distributional representations of the Laplace operator, the Poisson equation, and double layers, defined as the dipole layer and equidensity layer, are obtained and presented with detailed discussions and explanations including boundary conditions. By using the revised form of the Laplacian, Green's theorem is obtained explicitly with special emphases about important points and differences with previous works. The generalized forms of the Laplacian, Poisson's equation, charge densities, boundary conditions, and Greens theorem are also presented when there is a multi-layer on the surface of discontinuity.
URI: http://doi.org/10.1080/02726343.2015.1053349
http://hdl.handle.net/11147/5664
ISSN: 0272-6343
Appears in Collections:Electrical - Electronic Engineering / Elektrik - Elektronik Mühendisliği
Scopus İndeksli Yayınlar Koleksiyonu / Scopus Indexed Publications Collection
WoS İndeksli Yayınlar Koleksiyonu / WoS Indexed Publications Collection

Files in This Item:
File Description SizeFormat 
5664.pdfMakale179.01 kBAdobe PDFThumbnail
View/Open
Show full item record



CORE Recommender

SCOPUSTM   
Citations

1
checked on Jul 12, 2024

WEB OF SCIENCETM
Citations

1
checked on Jun 29, 2024

Page view(s)

160
checked on Jul 15, 2024

Download(s)

206
checked on Jul 15, 2024

Google ScholarTM

Check




Altmetric


Items in GCRIS Repository are protected by copyright, with all rights reserved, unless otherwise indicated.